Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 173, NWS Birmingham, AL

April 20, 20116 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 20, 2011, 7:42 AM CDT for 6 counties in Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2011, 7:42 AM CDT (12:42 UTC)
Expired
Apr 20, 2011, 8:30 AM CDT
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Fayette County, AL, Greene County, AL, Lamar County, AL, Pickens County, AL, Sumter County, AL, Tuscaloosa County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 3:37 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2075 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS54 KBMX 201242
SVRBMX
ALC057-063-075-107-119-125-201330-
/O.NEW.KBMX.SV.W.0173.110420T1242Z-110420T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
  NORTHWESTERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  NORTH CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA...
  NORTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 830 AM CDT

* AT 742 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 5 MILES NORTHEAST OF ETHELSVILLE TO 12 MILES WEST OF MEMPHIS
  TO 47 MILES WEST OF MEMPHIS...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MILLPORT...PICKENSVILLE...REFORM...CARROLLTON...ALICEVILLE...
  GORDO...KENNEDY AND MEMPHIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3363 8826 3362 8764 3312 8777 3295 8795
      3277 8837
TIME...MOT...LOC 1242Z 281DEG 38KT 3348 8817 3315 8852
          3296 8909

$$
3 follow-up statements
768 
WWUS54 KBMX 201256
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 AM CDT WED APR 20 2011

ALC057-063-075-107-119-125-201330-
/O.CON.KBMX.SV.W.0173.000000T0000Z-110420T1330Z/
SUMTER AL-GREENE AL-PICKENS AL-TUSCALOOSA AL-FAYETTE AL-LAMAR AL-
756 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAMAR...SOUTHWESTERN FAYETTE...NORTHWESTERN TUSCALOOSA...PICKENS...
NORTHWESTERN GREENE AND NORTH CENTRAL SUMTER COUNTIES UNTIL 830 AM
CDT...

AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILLPORT TO MEMPHIS TO 43 MILES WEST OF MEMPHIS...
MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MILLPORT...PICKENSVILLE...CARROLLTON...REFORM...ALICEVILLE...
  GORDO...MEMPHIS...KENNEDY...GARDEN AND MCMULLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3363 8826 3362 8764 3312 8777 3295 8795
      3277 8837
TIME...MOT...LOC 1256Z 270DEG 34KT 3354 8812 3313 8836
          3297 8899

$$
214 
WWUS54 KBMX 201305
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 AM CDT WED APR 20 2011

ALC057-063-075-107-119-125-201330-
/O.CON.KBMX.SV.W.0173.000000T0000Z-110420T1330Z/
SUMTER AL-GREENE AL-PICKENS AL-TUSCALOOSA AL-FAYETTE AL-LAMAR AL-
805 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAMAR...SOUTHWESTERN FAYETTE...NORTHWESTERN TUSCALOOSA...PICKENS...
NORTHWESTERN GREENE AND NORTH CENTRAL SUMTER COUNTIES UNTIL 830 AM
CDT...

AT 801 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILLPORT TO MEMPHIS TO 38 MILES WEST OF MEMPHIS...
MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  CARROLLTON...REFORM...ALICEVILLE...GORDO...KENNEDY...GARDEN...
  MCMULLEN...ASHCRAFT CORNER...BENEVOLA AND MANTUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3363 8826 3362 8764 3312 8777 3295 8795
      3277 8837
TIME...MOT...LOC 1305Z 270DEG 34KT 3354 8802 3313 8826
          3297 8889

$$
STEFKOVICH
271 
WWUS54 KBMX 201316
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
816 AM CDT WED APR 20 2011

ALC057-063-075-107-119-125-201330-
/O.CON.KBMX.SV.W.0173.000000T0000Z-110420T1330Z/
SUMTER AL-GREENE AL-PICKENS AL-TUSCALOOSA AL-FAYETTE AL-LAMAR AL-
816 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAMAR...SOUTHWESTERN FAYETTE...NORTHWESTERN TUSCALOOSA...PICKENS...
NORTHWESTERN GREENE AND NORTH CENTRAL SUMTER COUNTIES UNTIL 830 AM
CDT...

AT 814 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ASHCRAFT CORNER TO ALICEVILLE TO 30 MILES WEST OF
PANOLA...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  GORDO...BENEVOLA...MANTUA...JENA...PANOLA...NEW WEST GREENE...WEST
  GREENE...WEST UNION...UNION AND GEORGE DOWNER AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3363 8826 3362 8764 3312 8777 3295 8795
      3277 8837
TIME...MOT...LOC 1316Z 270DEG 34KT 3354 8789 3313 8813
          3297 8877

$$

STEFKOVICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:49 AM CDT, 53 minutes earlier.

Area forecast discussion, Apr 20, 6:49 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 AM CDT WED APR 20 2011

.UPDATE...FOR AVIATION.

&&

.AVIATION...12Z TAF DISCUSSION.

STORMS AHEAD OF AN APPROACHING FRONT WILL CONTINUE TO MOVE ACROSS
CENTRAL ALABAMA. THESE THUNDERSTORMS WILL MAINLY AFFECT THE
NORTHERN HALF OF THE AREA THIS MORNING AS WE ARE EXPECTING THE
FRONT TO STALL ACROSS THE NORTHERN PART OF THE STATE. MOST LIKELY
WILL HAVE A BREAK LATER IN THE MORNING FOR A FEW HOURS AS STORMS
SHOULD WEAKEN SOME...THEN PICK UP AGAIN IN THE AFTERNOON WITH
HEATING WITH LEFT OVER BOUNDARIES. STORMS LESS LIKELY ACROSS MGM
AND EVEN LESSER AT TOI. RAIN CHANCES CONTINUE INTO THURSDAY.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER
DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR
ACCURACY.

08/MNK

&&

.PREV DISCUSSION... /ISSUED 445 AM CDT WED APR 20 2011/

DISCUSSION...

A BAND OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE ACROSS
NORTHERN ALABAMA THIS MORNING. AS EXPECTED THE MAIN THREATS WITH
THESE STORMS WILL BE STRONG WINDS AND LARGE HAIL. THE LIGHTNING IS
PRETTY SUBSTANTIAL AS WELL. REALLY NOT MUCH HAS CHANGED FROM
YESTERDAY THINKING. THE COLD FRONT IS OR HAS ALREADY STALLED TO
OUR NORTH. THIS COMPLEX OF STORMS WILL CONTINUE TO SLIDE SOUTH OF
THE FRONT IN AN EASTWARD MOTION. THIS WILL BE WAVE NUMBER 1 OF
SEVERAL WAVES OVER THE NEXT 24 TO 36 HOURS AS THE AIRMASS REMAINS
UNSTABLE THROUGH THURSDAY AFTERNOON/POSSIBLY FRIDAY IN THE FAR
NORTHEAST.

LOOKS LIKE THIS AREA OF SHOWERS AND THUNDERSTORMS MAY DISSIPATE BY
LATE MORNING...BUT LEAVE BEHIND A BOUNDARY THAT WILL HELP PROVIDE
THE SPARK FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON. DEPENDING ON
HOW FAR SOUTH THE COLD POOL FROM THE STORMS THIS MORNING MAKE WILL
REALLY DETERMINE WHAT AREAS HAVE THE BEST SHOT AT SEVERE
THUNDERSTORMS THIS AFTERNOON. THE BEST DYNAMICS WILL BE NORTH CLOSER
TO THE FRONT...BUT HOW WORKED OVER WILL THE AIRMASS BE AND WILL IT
HAVE TIME TO RE-ESTABLISH THAT THREAT BY THE AFTERNOON. AT THE SAME
TIME THE BEST HEATING WILL BE ACROSS THE SOUTH.  WITH ALL THAT SAID
WILL PLACE THE BEST THREAT FOR SEVERE STORMS NORTH THROUGH THE
MORNING AND SOUTH FOR THE AFTERNOON.

THE NEXT WAVE MAY MOVE INTO THE AREA AROUND THE SAME TIME THURSDAY
MORNING AS THIS MORNING. THE SAME THREATS WILL BE AROUND AS WELL AND
ALMOST SAME SCENARIO. WILL NEED TO WATCH THESE CELLS A LITTLE CLOSER
FOR ANY POSSIBLE FLOODING AS THE CELLS MAY BE MOVING SLOWER THAN THE
STORMS THIS MORNING. WITH PWS OF 1.6 TO 1.7 FORECAST...LOCALIZED
FLOODING WILL DEFINITELY BE A THREAT. QUESTIONS HERE WILL IT BE
ENOUGH OF A THREAT TO MENTION A FLASH FLOODING THREAT. BIGGEST
CONCERN WITH THIS SCENARIO IS THAT THE FFG GUIDANCE IS QUITE HIGH
AND WOULD NEED TO BE A LITTLE LOWER TO BE A GREAT CONCERN. SO
DEPENDING ON HOW MUCH RAIN WE GET THIS MORNING WILL BE A BIG PLAYER
INTO WHETHER A FLASH FLOOD WATCH WILL BE NEEDED. WILL HOLD OFF FOR
NOW.

LOOKS LIKE THE SYSTEM FINALLY WORKS OUT BY FRIDAY NOONTIME...GIVING
WAY TO SUNNY WEEKEND. THE NEXT SYSTEM WILL WORK INTO THE AREA
TUESDAY INTO WEDNESDAY. RIGHT NOW THERE IS A BIG TIMING DIFFERENCE
IN THE MODELS...24 TO EVEN 36 HOURS...SO TRYING TO PINPOINT IN THE
FORECAST THE EXACT FROPA IS DIFFICULT TO SAY THE LEAST. THE ONE
CONSISTENT FACTOR IS THAT THIS APPEARS TO A POTENTIALLY STRONG COLD
FRONT. WILL GO AHEAD AND ADD IN SEVERE INTO THE HWO FOR LATE
TUESDAY...HOWEVER THE SEVERE POTENTIAL WILL GENERALLY BE ALONG AND
AHEAD OF THE COLD FRONT SO THE TIMING WILL LIKELY CHANGE AS WE GET A
BETTER HANDLE ON THE TIME FRAME. FEEL AS THOUGH THE THREAT IS
SUBSTANTIAL ENOUGH TO GO AHEAD AND START THE DISCUSSIONS AND
POTENTIAL IMPACTS.

AS FOR TEMPERATURES...DID NOT REALLY HAVE ANY TARGETS OF OPPORTUNITY
WITH HIGHS AS WE REMAIN IN THE UPPER 70S TO MID 80S FOR MUCH OF THE
PERIOD. FOR LOWS...REALLY FEEL AS THOUGH MOS GUIDE IS TOO LOW FOR
EACH MORNING AND WENT 2 TO 3 DEGREES ABOVE GUIDANCE. AS WE GET A
BETTER HANDLE ON THE SYSTEM AT THE END OF THE PERIOD...WE WILL
LIKELY SEE WARMER LOWS JUST AHEAD OF IT...BUT STAYED CLOSE TO MOS.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     79  58  76  59  83 /  90  70  60  30  20
ANNISTON    82  64  78  62  83 /  70  70  60  30  20
BIRMINGHAM  81  65  80  64  84 /  70  70  60  20  10
TUSCALOOSA  82  64  82  62  85 /  70  70  60  20  10
CALERA      83  65  81  62  85 /  60  70  60  20  10
AUBURN      84  65  81  63  83 /  30  50  60  20  10
MONTGOMERY  86  67  84  63  85 /  30  50  30  20  10
TROY        86  66  85  61  86 /  20  30  30  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/16
Hazardous weather outlook, Apr 20, 7:05 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 AM CDT WED APR 20 2011

ALZ011>015-017>050-211200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
705 AM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN
PORTIONS OF CENTRAL ALABAMA. AREAS MOST LIKELY TO SEE THE STRONGEST
STORMS WILL BE ALONG AND NORTH OF INTERSTATE 20 CORRIDOR FOR THIS
MORNING...WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS.
AS WE MOVE INTO THE AFTERNOON...THE THREAT AREA WILL EXTEND FURTHER
SOUTHWARD TO MOST OF CENTRAL ALABAMA. THE MAIN THREATS DURING THE
AFTERNOON AND EVENING WILL BE DAMAGING STRAIGHT LINE WINDS. FLOODING
WILL ALSO BE POSSIBLE IN THE LOCALIZED HOT SPOTS. THE TORNADO THREAT
IS VERY LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
THURSDAY AFTERNOON.  THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...WITH A LESSOR THREAT OF LARGE HAIL. OVERALL TORNADO THREAT
SHOULD REMAIN LOW THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR THE FIRST
PART OF NEXT WEEK FOR TUESDAY...POSSIBLY INTO WEDNESDAY AHEAD OF A
SURFACE FRONT. CONFIDENCE REMAINS LOW AT THIS TIME DUE TO TIMING
INCONSISTENCIES ONLY...AND NOT DUE TO ANY LACK OF OVERALL FORCING
AND INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
TODAY DUE TO THE POSSIBILITY OF SEVERE STORMS.

08/MNK

In the hours before

Special weather statement, Apr 20, 7:15 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 AM CDT WED APR 20 2011

ALZ028-029-036>038-201300-
CHAMBERS AL-CLAY AL-COOSA AL-RANDOLPH AL-TALLAPOOSA AL-
715 AM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...CLAY...CHAMBERS...
TALLAPOOSA AND NORTHEASTERN COOSA COUNTIES UNTIL 800 AM CDT...

AT 814 AM EDT/714 AM CDT/...THE NATIONAL WEATHER SERVICE WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOWDON TO MALONE TO
6 MILES EAST OF WOODSTOCK...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WEDOWEE...
  GOODWATER...
  KELLYTON...
  ALEXANDER CITY...
  ROANOKE...

&&

LAT...LON 3276 8598 3312 8616 3330 8604 3330 8598
      3338 8598 3340 8593 3344 8593 3344 8529
      3290 8518 3281 8514 3276 8514
TIME...MOT...LOC 1216Z 292DEG 44KT 3350 8526 3325 8558
          3319 8602

27
Local storm report, Apr 20, 7:16 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     6 NNE ONEONTA           34.03N 86.43W
04/20/2011                   BLOUNT             AL   BROADCAST MEDIA

            SPOTTER REPORTS NUEMROUS TREES DOWN AND BARN BLOWN OFF
            ROOF IN THE POSEY MILL AREA.

&&
Local storm report, Apr 20, 7:18 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
718 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     6 NNE HALEYVILLE        34.32N 87.58W
04/20/2011                   FRANKLIN           AL   BROADCAST MEDIA

            SPOTTER REPORTS NUEMROUS TREES DOWN AND BARN BLOWN OFF
            ROOF IN THE POSEY MILL AREA.

&&
Local storm report, Apr 20, 7:19 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     5 NNE HALEYVILLE        34.31N 87.58W
04/20/2011                   WINSTON            AL   BROADCAST MEDIA

            SPOTTER REPORTS NUEMROUS TREES DOWN AND BARN BLOWN OFF
            ROOF IN THE POSEY MILL AREA.

&&
Special weather statement, Apr 20, 7:31 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 AM CDT WED APR 20 2011

ALZ013-023-201315-
FAYETTE AL-TUSCALOOSA AL-
731 AM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FAYETTE AND TUSCALOOSA
COUNTIES UNTIL 815 AM CDT...

AT 730 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORM NEAR ASHCRAFT CORNER...OR 11 MILES SOUTH OF
FAYETTE...STRETCHING TO TUSCALOOSA. THESE STORMS ARE MOVING EAST AT
40 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FAYETTE...
  NORTHPORT...
  TUSCALOOSA...
  HOLT...
  COKER...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3378 8753 3369 8753 3369 8742 3361 8742
      3359 8732 3352 8732 3350 8728 3349 8728
      3350 8732 3347 8734 3340 8723 3323 8715
      3321 8717 3312 8783 3353 8784 3353 8789
      3378 8793
TIME...MOT...LOC 1230Z 265DEG 35KT 3354 8786
Local storm report, Apr 20, 7:34 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     HACKLEBURG              34.27N 87.83W
04/20/2011                   MARION             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS HWY 43 SOUTH OF
            HACKLEBURG NEAR LUND CIRCLE...ROAD BLOCKAGE AND STRUCTURE
            DAMAGE IN CRESTVIEW HEIGHTS BETWEEN ST 172 AND CR
            12...SIGNIFICANT DAMAGE AND TREES DOWN ALONG ALABAMA
            STREET...SHEDS AND POULTRY HOUSE DAMAGE BETWEEN BOYD
            STREET AND SR 172.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:51 AM CDTSevere Thunderstorm WarningBMXLamar, Marion54 min
Apr 20, 4:26 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston49 min
Apr 20, 5:06 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Lamar, Pickens, Tuscaloosa and 2 more39 min
Apr 20, 5:20 AM CDTAreal Flood AdvisoryBMXLamar3 hr
Apr 20, 5:41 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Lamar, Pickens, St. Clair and 2 more49 min
Apr 20, 5:49 AM CDTSpecial Weather StatementBMXEtowah41 min
Apr 20, 5:58 AM CDTSpecial Weather StatementBMXMarion47 min
Apr 20, 6:12 AM CDTSpecial Weather StatementBMXCalhoun, Cleburne, St. Clair, Talladega48 min
Apr 20, 6:23 AM CDTSpecial Weather StatementBMXCherokee52 min
Apr 20, 6:29 AM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby, Talladega46 min
Apr 20, 6:55 AM CDTSpecial Weather StatementBMXClay, Cleburne, Randolph50 min
Apr 20, 7:15 AM CDTSpecial Weather StatementBMXChambers, Clay, Randolph, Tallapoosa45 min
Apr 20, 7:31 AM CDTSpecial Weather StatementBMXFayette, Tuscaloosa44 min
Apr 20, 8:27 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa63 min
Apr 20, 9:01 AM CDTSevere Thunderstorm WarningBMXBibb, Hale, Perry, Tuscaloosa59 min
Apr 20, 9:37 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Shelby, Tuscaloosa53 min
Apr 20, 10:19 AM CDTSpecial Weather StatementBMXShelby, Talladega56 min
Apr 20, 10:46 AM CDTSevere Thunderstorm WarningBMXClay, Coosa, Talladega, Tallapoosa22 min
Apr 20, 11:10 AM CDTSpecial Weather StatementBMXClay, Coosa, Tallapoosa50 min
Apr 20, 12:18 PM CDTFlash Flood WatchBMXBibb, Blount, Calhoun, Cherokee, Chilton, Clay and 19 more27 hr
Apr 20, 2:49 PM CDTSpecial Weather StatementBMXLamar41 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.